Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Nimesulide-induced acute hepatitis
Autore:
Sbeit, W; Krivoy, N; Shiller, M; Farah, R; Cohen, HI; Struminger, L; Reshef, R;
Indirizzi:
Technion Israel Inst Technol, Nahariya Hosp, Bruce Rappaport Fac Med, DeptGastroenterol, Nahariyya, Israel Technion Israel Inst Technol Nahariyya Israel nterol, Nahariyya, Israel Technion Israel Inst Technol, Rambam Med Ctr, Bruce Rappaport Fac Med, Clin Pharmacol Unit, Haifa, Israel Technion Israel Inst Technol Haifa Israel Pharmacol Unit, Haifa, Israel Technion Israel Inst Technol, Nahariya Hosp, Bruce Rappaport Fac Med, DeptInternal Med, Nahariyya, Israel Technion Israel Inst Technol Nahariyya Israel al Med, Nahariyya, Israel Technion Israel Inst Technol, Nahariya Hosp, Bruce Rappaport Fac Med, DeptPathol, Nahariyya, Israel Technion Israel Inst Technol Nahariyya Israel Pathol, Nahariyya, Israel Technion Israel Inst Technol, Bruce Rappaport Fac Med, Immunol Lab, IL-31096 Haifa, Israel Technion Israel Inst Technol Haifa Israel IL-31096 L-31096 Haifa, Israel
Titolo Testata:
ANNALS OF PHARMACOTHERAPY
fascicolo: 9, volume: 35, anno: 2001,
pagine: 1049 - 1052
SICI:
1060-0280(200109)35:9<1049:NAH>2.0.ZU;2-Z
Fonte:
ISI
Lingua:
ENG
Soggetto:
INDUCED LIVER-DISEASE; NAPROXEN;
Keywords:
hepatitis; in vitro assay; nimesulide;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
16
Recensione:
Indirizzi per estratti:
Indirizzo: Sbeit, W Technion Israel Inst Technol, Nahariya Hosp, Bruce Rappaport Fac Med, DeptGastroenterol, Nahariyya, Israel Technion Israel Inst Technol Nahariyya Israel ahariyya, Israel
Citazione:
W. Sbeit et al., "Nimesulide-induced acute hepatitis", ANN PHARMAC, 35(9), 2001, pp. 1049-1052

Abstract

OBJECTIVE: To report the occurrence of nimesulide-induced acute hepatitis confirmed by biopsy and an in vitro lymphocyte toxicity assay. CASE SUMMARY: A 54-year-old Arabic woman treated with nimesulide for chronic low back pain was admitted to the hospital with acute hepatitis confirmed by biopsy. Her liver function test results returned to normal within one month after nimesulide discontinuation. An in vitro lymphocyte toxicity assay confirmed that the liver injury was due to nimesulide exposure. DISCUSSION: A case of acute hepatitis secondary to nimesulide, confirmed by biopsy and a laboratory in vitro assay, is described, Although the occurrence of clinically significant liver damage due to nonsteroidal antiinflammatory drugs (NSAIDs) is low, the enormous consumption of these drugs has made them an important cause of liver damage. Nimesulide, a relatively new NSAID commonly used in Europe, with a relative selectivity to cyclooxygenase type 2, can cause a wide range of liver injuries, from mild abnormal liver function to severe liver injuries. These effects are usually reversible on discontinuation of the drug, but occasionally can progress to fatal hepaticfailure. CONCLUSIONS: Drug-induced acute hepatitis is a well-recognized adverse effect of many drugs, including nimesulide. Identification of a drug as a cause for this life-threatening disease is important because the discontinuation of it may be life saving. This article confirms the occurrence of nimesulide-induced hepatitis. It also highlights the importance of monitoring liver function test results after initiating therapy with such a drug.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 10/07/20 alle ore 07:17:29